Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 18, NWS Milwaukee, WI

September 23, 20235 counties in Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Sep 23, 2023, 6:44 PM CDT for 5 counties in Wisconsin. It took effect at Sep 23, 2023, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2023, 6:44 PM CDT (23:44 UTC)
In effect from
Sep 23, 2023, 10:00 PM CDT
Expired
Sep 24, 2023, 1:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WHUS43 KMKX 232344
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Sat Sep 23 2023

WIZ052-060-066-071-072-240745-
/O.NEW.KMKX.BH.S.0018.230924T0300Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
644 PM CDT Sat Sep 23 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...From 10 PM CDT this evening through Sunday afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     Harrington State Park Beaches...

     Atwater Beach in Milwaukee...

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Eichelman Beach in Kenosha...

     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
3 follow-up statements
118 
WHUS43 KMKX 240916
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
416 AM CDT Sun Sep 24 2023

WIZ052-060-066-071-072-241730-
/O.CON.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
416 AM CDT Sun Sep 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     Harrington State Park Beaches...

     Atwater Beach in Milwaukee...

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Wind Point Lighthouse Beach in Racine...

     Eichelman Beach in Kenosha...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
113 
WHUS43 KMKX 241429
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
929 AM CDT Sun Sep 24 2023

WIZ052-060-066-071-072-241800-
/O.CON.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
929 AM CDT Sun Sep 24 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha 
  Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS... Several beaches that will be most 
  susceptible to the dangerous swimming conditions include 
  

     Kohler-Andrae State Park Beaches...

     North Beach in Port Washington...

     Harrington State Park Beaches...

     Bradford Beach in Milwaukee...

     North Beach in Racine...

     Eichelman Beach in Kenosha...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
107 
WHUS43 KMKX 241821
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
121 PM CDT Sun Sep 24 2023

WIZ052-060-066-071-072-241930-
/O.EXP.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
121 PM CDT Sun Sep 24 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

There is no longer a High Swim Risk for the beaches along the
southern Wisconsin lakeshore of Lake Michigan. However, there
remains a Moderate Swim Risk for 2 to 3 foot waves through early
evening. Continue to use caution if swimming. 

$$
MRC

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 3:40 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 23, 3:40 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Sat Sep 23 2023

.SHORT TERM...
(Issued 339 PM CDT Sat Sep 23 2023)

Tonight through Sunday night:

A slow moving low pressure system well to the west will gradually
move towards the area through early this week. Deeper moisture has
pulled away to the west today, but will move back into the area
tonight into Sunday. Precipitable water values of 1-1.25 inches
will then hang around through mid-week. The system to the west
will provide enough lift for rounds later tonight into mid-week.
Went highest precip chances in the west tonight into Sunday given
the combination of the deeper moisture and better lift from warm
air and moisture advection. Could be a few rumbles of thunder
tomorrow as well given some weak instability. High temps tomorrow
will be back down near normal values given clouds and shower
chances.

Looks like a solid moderate swim risk tonight into Sunday, which
may get bumped up to a high risk for a period of time if
winds/waves end up a touch higher than expected.

DDV

&&

.LONG TERM...
(Issued 339 PM CDT Sat Sep 23 2023)

Monday through Saturday:

After lower precip chances Sunday night into early Monday,
stronger forcing should bring higher chances for showers later
Monday through Tuesday, as the low draws closer. The low will
weaken as it gradually pulls away to the east Wednesday into
Thursday, with some shower chances hanging around through at least
Wednesday. Temps are expected to remain within a few degrees of
normal through mid-week.

Dry weather is expected late week into the weekend under the
influence of high pressure parked over the northeast U.S. Temps
should gradually warm through this period with an upper ridge
building into the area as well.

DDV

&&

.AVIATION...
(Issued 339 PM CDT Sat Sep 23 2023)

Dry weather will persist into this evening, with shower chances
gradually returning west to east later tonight into Sunday. Could
be a few rumbles of thunder on Sunday as well. VFR conditions are
expected tonight into Sunday, outside of lower visibilities in
more moderate showers.

DDV

&&

.MARINE...
(Issued 339 PM CDT Sat Sep 23 2023)

Low pressure well to the west will lift northward into southeast
North Dakota by Sunday morning. The low will then gradually weaken
and drop southeast to around the Minnesota/Iowa border by Tuesday
morning. This pattern will result in persistent moderate
southeast to east winds Sunday through mid-week. The winds and
waves look high enough for a Small Craft Advisory late this
evening into early Sunday afternoon.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 PM
     Saturday to 1 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 23, 3:10 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
310 PM CDT Sat Sep 23 2023

WIZ046-047-051-052-056>060-062>072-242015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
310 PM CDT Sat Sep 23 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a moderate swim risk tonight for Lake Michigan counties.
Breaking waves and currents are expected. Stay away from
dangerous areas like piers, breakwalls, and river outlets.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The moderate swim risks continues on Sunday.

There is a small chance for thunderstorms at times Sunday into
mid-week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-242015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
310 PM CDT Sat Sep 23 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect tonight for gusty southeast
winds and building waves.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The Small Craft Advisory will continue into early Sunday
afternoon.

There is a small chance for thunderstorms at times Tuesday and
Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
310 PM CDT Sat Sep 23 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is a small chance for thunderstorms at times Tuesday and
Wednesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:41 PM CDTSmall Craft AdvisoryMKX19 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.